Alert archive / Nebraska / Wind Chill Advisories in 2020

Wind Chill Advisory 2, NWS North Platte, NE

February 12, 202011 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Feb 12, 2020, 2:46 AM CST for 11 counties in Nebraska. It took effect at Feb 12, 2020, 6:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2020, 2:46 AM CST (08:46 UTC)
In effect from
Feb 12, 2020, 6:00 PM CST
Expired
Feb 13, 2020, 10:00 AM CST
In force
16 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2020-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2020-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2069 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

428 
WWUS43 KLBF 120846
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
246 AM CST Wed Feb 12 2020

...LIGHT SNOW AND STRONG WINDS WILL PRODUCE POTENTIALLY HAZARDOUS
TRAVEL DURING THE DAY WEDNESDAY...VERY COLD WIND CHILLS ARE LIKELY
TONIGHT...

.A strong Arctic cold front will move into the area today 
bringing the potential for light snow accumulations. In addition, 
strong winds will lead to blowing snow and visibility reductions. 
As temperatures fall rapidly, a flash freeze of wet surfaces is 
possible.

This evening, winds behind the front will combine with bitterly
cold air, producing wind chills as low as 25 below zero in
portions of the eastern Sandhills and north central Nebraska. 

NEZ007-010-130000-
/O.NEW.KLBF.WC.Y.0002.200213T0200Z-200213T1600Z/
/O.CON.KLBF.WW.Y.0004.200212T1500Z-200213T0000Z/
Boyd-Holt-
Including the cities of Spencer, Butte, Lynch, Oneill, 
and Atkinson
246 AM CST Wed Feb 12 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM THIS
MORNING TO 6 PM CST THIS EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
CST THURSDAY...

* WHAT...For the Winter Weather Advisory, snow expected. Total 
  snow accumulations of up to one inch. Winds gusting as high as 
  40 mph. For the Wind Chill Advisory, very cold wind chills 
  expected. Wind chills as low as 25 below zero.

* WHERE...Boyd and Holt Counties.

* WHEN...For the Winter Weather Advisory, from 9 AM this morning 
  to 6 PM CST this evening. For the Wind Chill Advisory, from 8 
  PM this evening to 10 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions and possible reduced
  visibilities due to blowing snow. The cold wind chills could 
  cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

If outdoors tonight, dress in layers and cover exposed skin to
prevent frostbite. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ006-009-028-029-130000-
/O.NEW.KLBF.WC.Y.0002.200213T0200Z-200213T1600Z/
Keya Paha-Rock-Garfield-Wheeler-
Including the cities of Springview, Bassett, Rose, Burwell, 
Bartlett, and Ericson
246 AM CST Wed Feb 12 2020

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
CST THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Keya Paha, Rock, Garfield and Wheeler Counties.

* WHEN...From 8 PM this evening to 10 AM CST Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. If outside, dress in layers
and cover exposed skin to prevent frostbite. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
4 follow-up statements
954 
WWUS43 KLBF 122104
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
304 PM CST Wed Feb 12 2020

...POTENTIALLY DANGEROUS WIND CHILLS TONIGHT AND THURSDAY MORNING...

.North winds will combine with bitterly cold air, producing wind 
chills as low as 29 below zero across north central Nebraska.

NEZ005-008-026-027-038-130515-
/O.EXB.KLBF.WC.Y.0002.200213T0000Z-200213T1600Z/
Eastern Cherry-Brown-Blaine-Loup-Custer-
Including the cities of Valentine, Ainsworth, Dunning, Purdum, 
Brewster, Taylor, and Broken Bow
304 PM CST Wed Feb 12 2020 /204 PM MST Wed Feb 12 2020/

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS
EVENING TO 10 AM CST /9 AM MST/ THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 25 
  below zero.

* WHERE...Eastern Cherry, Brown, Blaine, Loup and Custer 
  Counties.

* WHEN...From 6 PM CST /5 PM MST/ this evening to 10 AM CST /9 
  AM MST/ Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

NEZ007-010-130515-
/O.EXT.KLBF.WC.Y.0002.200213T0000Z-200213T1600Z/
/O.CON.KLBF.WW.Y.0004.000000T0000Z-200213T0000Z/
Boyd-Holt-
Including the cities of Spencer, Butte, Lynch, Oneill, 
and Atkinson
304 PM CST Wed Feb 12 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
10 AM CST THURSDAY...

* WHAT...For the Winter Weather Advisory, snow. Additional snow
  accumulations of up to one inch. Winds gusting as high as 45
  mph. For the Wind Chill Advisory, very cold wind chills
  expected. Wind chills as low as 29 below zero.

* WHERE...Holt and Boyd Counties.

* WHEN...For the Winter Weather Advisory, until 6 PM CST this 
  evening. For the Wind Chill Advisory, from 6 PM this evening 
  to 10 AM CST Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute. The 
  cold wind chills could cause frostbite on exposed skin in as 
  little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

Call Nebraska 511 for the latest road information.

&&

$$

NEZ006-009-028-029-130515-
/O.EXT.KLBF.WC.Y.0002.200213T0000Z-200213T1600Z/
Keya Paha-Rock-Garfield-Wheeler-
Including the cities of Springview, Bassett, Rose, Burwell, 
Bartlett, and Ericson
304 PM CST Wed Feb 12 2020

...WIND CHILL ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
10 AM CST THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 29 
  below zero.

* WHERE...Rock, Wheeler, Garfield and Keya Paha Counties.

* WHEN...From 6 PM this evening to 10 AM CST Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
939 
WWUS43 KLBF 122357
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
557 PM CST Wed Feb 12 2020

...POTENTIALLY DANGEROUS WIND CHILLS TONIGHT AND THURSDAY
MORNING...

.North winds will combine with bitterly cold air, producing wind
chills as low as 29 below zero across north central Nebraska.

NEZ007-010-130800-
/O.EXP.KLBF.WW.Y.0004.000000T0000Z-200213T0000Z/
/O.CON.KLBF.WC.Y.0002.200213T0000Z-200213T1600Z/
Boyd-Holt-
Including the cities of Spencer, Butte, Lynch, Oneill, 
and Atkinson
557 PM CST Wed Feb 12 2020

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

* WHAT...Very cold wind chills expected. Wind chills as low as 29 
  below zero.

* WHERE...Holt and Boyd Counties.

* WHEN...Until 10 AM CST Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

NEZ005-006-008-009-026>029-038-130800-
/O.CON.KLBF.WC.Y.0002.200213T0000Z-200213T1600Z/
Eastern Cherry-Keya Paha-Brown-Rock-Blaine-Loup-Garfield-Wheeler-
Custer-
Including the cities of Valentine, Springview, Ainsworth, 
Bassett, Rose, Dunning, Purdum, Brewster, Taylor, Burwell, 
Bartlett, Ericson, and Broken Bow
557 PM CST Wed Feb 12 2020 /457 PM MST Wed Feb 12 2020/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THURSDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 29 
  below zero.

* WHERE...Portions of central and north central Nebraska.

* WHEN...Until 10 AM CST /9 AM MST/ Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
796 
WWUS43 KLBF 130000
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
600 PM CST Wed Feb 12 2020

...POTENTIALLY DANGEROUS WIND CHILLS TONIGHT AND THURSDAY
MORNING...

.North winds will combine with bitterly cold air, producing wind
chills as low as 29 below zero across north central Nebraska.

NEZ005>010-026>029-038-130800-
/O.CON.KLBF.WC.Y.0002.000000T0000Z-200213T1600Z/
Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Blaine-Loup-
Garfield-Wheeler-Custer-
Including the cities of Valentine, Springview, Spencer, Butte, 
Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Dunning, 
Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
and Broken Bow
600 PM CST Wed Feb 12 2020 /500 PM MST Wed Feb 12 2020/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THURSDAY...

* WHAT...Very cold wind chills. Wind chills as low as 29 below 
  zero.

* WHERE...Portions of central and north central Nebraska.

* WHEN...Until 10 AM CST /9 AM MST/ Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
420 
WWUS43 KLBF 130846
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
246 AM CST Thu Feb 13 2020

...POTENTIALLY DANGEROUS WIND CHILLS THIS MORNING...

.North winds will combine with bitterly cold air, producing wind
chills as low as 20 to 30 below zero across portions of central
and north central Nebraska.

NEZ005>010-026>029-038-131600-
/O.CON.KLBF.WC.Y.0002.000000T0000Z-200213T1600Z/
Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Blaine-Loup-
Garfield-Wheeler-Custer-
Including the cities of Valentine, Springview, Spencer, Butte, 
Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Dunning, 
Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
and Broken Bow
246 AM CST Thu Feb 13 2020 /146 AM MST Thu Feb 13 2020/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THIS MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Portions of central and north central Nebraska.

* WHEN...Until 10 AM CST /9 AM MST/ Thursday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outside, dress in layers and cover exposed skin to prevent
frostbite.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 11:26 PM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Feb 11, 11:26 PM CST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1126 PM CST Tue Feb 11 2020

.SHORT TERM...(This evening through Wednesday night)
Issued at 233 PM CST Tue Feb 11 2020

The models are coming in colder with the arctic blast moving in
Wednesday. H850mb temperatures fall to less than -20C across nrn
Nebraska and the guidance suggests double-digit below zero lows
Thursday morning. A check on the NAM soundings across nrn Nebraska
continues to indicate temperature and moisture profiles which are
quite favorable for snow lasting 2 to 4 hours. The forecast is
colder with a more expansive area of scattered snow showers
extending south to around Interstate 80.

The temperature forecast leans on the hourly short term model blend
which indicates temperatures in the teens and single digits across
nrn Nebraska Wednesday afternoon and lows around 10 below zero
Thursday morning.

The POP forecast is based on the HREF model which was the most
aggressive model for snow chances. POPs are limited to 40 percent for
this event and snowfall totals remain less than 1 inch.

The wind forecast leans on the guidance blend plus bias correction
plus the short term model blend. Wind chill values will likely fall
to -20F or colder across much of ncntl Nebraska Thursday morning and
could potentially touch -30F for an hour or two.

No weather highlights are planned with this forecast but later
forecasts will likely include a wind chill advisory across ncntl
Nebraska.

.LONG TERM...(Thursday through Tuesday)
Issued at 233 PM CST Tue Feb 11 2020

Two Pacific cold fronts will move through wrn and ncntl Nebraska
and the models are in fairly good agreement with the timing and
intensity of each front. The strongest front, next Monday, could
produce rain or snow but the models are far apart with amounts.
The GFS and GFS ensemble have light amounts while the ECM suggests
a significant winter weather event. The forecast Monday leans on
the GFS and GFS ensemble for a chance of light rain or snow.

Warm-ups develop Friday and Sunday when h850mb temperatures warm to
between 5C and 10C. This will support highs in the 40s to lower 50s.
The best chance for 50s is on Sunday as residual arctic air will be
in place Friday morning. A weak cold front moves through Saturday
and cools temperatures for one day.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1126 PM CST Tue Feb 11 2020

Multiple aviation weather concerns will affect western and north
central Nebraska today. A strong cold front passage will result in
scattered snow showers, MVFR (locally IFR) cigs, and strong
northerly winds. The greatest potential for snow and brief visby
reductions will be for the northern terminals (KGRN, KVTN, KANW,
KONL), mainly late morning to early afternoon. The strongest winds
generally occur during the afternoon with gusts to 35 kts likely.
Cigs lift and winds wane around or after sunset.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 9 AM to 6 PM CST Wednesday for
NEZ007-010.

&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Snively
Hazardous weather outlook, Feb 11, 2:42 PM CST, 12 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
242 PM CST Tue Feb 11 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-122045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
242 PM CST Tue Feb 11 2020 /142 PM MST Tue Feb 11 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Scattered snow showers and strong winds Wednesday may produce a
quick burst of snow, lowering visibility to below 1 mile and
producing accumulations of one half inch. The area of concern is
generally along and north of highway 20 across northern Nebraska
and the hazard is the snow could melt and refreeze on the ground
producing hazardous travel in some areas.

Potentially dangerous cold wind chills are likely Wednesday night
through Thursday morning across north central Nebraska. A Wind
Chill Advisory will likely be issued for this area later tonight.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 8:02 PM CSTWinter Weather AdvisoryLBFBoyd, Holt22 hr

Nearby

Wind Chill Advisories in Nebraska, 2020Every wind chill advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.